MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2424C150TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic transection.It was reported that during the index procedure, when attempting to deploy the proximal barespring, the deployment knob had resistance and would not disengage.Multiple attempts were made at this before deciding to disassemble the handle and manually deploy the barespring.After handle disassembly, the proximal tipcap was deployed and the device was retracted out of the patient.The final angiogram identified no visible damage to the vasculature or the device.The patient had normal distal pulses at the end of the case.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: numerous kinks were observed along the middle member.The distal end of the stent stop was damaged.The handle had been disassembled; the slider/handle, front grip and tip capture release had been removed from the handle.The handle was opened to inspect the t-bar and silicone seal.It was not possible to move the t-bar as the silicone seal had adhered to the peek lumen.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product evaluation summary: numerous kinks were observed along the middle member.The distal end of the stent stop was damaged.The handle had been disassembled; the slider/handle, front grip and tip capture release had been removed from the handle.The handle was opened to inspect the t-bar and silicone seal.It was not possible to move the t-bar as the silicone seal had adhered to the peak lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
MDR Report Key7450034
Report Number2953200-2018-00574
Device Sequence Number19095869
Product Code MIH
UDI-Device Identifier00643169347021
UDI-Public00643169347021
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model NumberVAMF2424C150TU
Device Catalogue NumberVAMF2424C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer07/18/2018
08/08/2018
10/06/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date07/24/2018
10/03/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight84